mirage

A characterization of the Petersen-type geometry of the McLaughlin group

DSpace/Manakin Repository

 

Search DR-NTU


Advanced Search Subject Search

Browse

My Account

A characterization of the Petersen-type geometry of the McLaughlin group

Show simple item record

dc.contributor.author Baumeister, Barbara
dc.contributor.author Ivanov, A. A.
dc.contributor.author Pasechnik, Dmitrii V.
dc.date.accessioned 2011-05-25T04:40:35Z
dc.date.available 2011-05-25T04:40:35Z
dc.date.copyright 2000
dc.date.issued 2011-05-25T04:40:35Z
dc.identifier.citation Baumeister, B., Ivanov, A. A., & Pasechnik, D. V. (2000). A characterization of the Petersen-type geometry of the McLaughlin group. Mathematical proceedings of the Cambridge philosophical society, 128(1), 21-44.
dc.identifier.uri http://hdl.handle.net/10220/6801
dc.description.abstract The McLaughlin sporadic simple group McL is the flag-transitive automorphism group of a Petersen-type geometry g=g(McL) with the diagram where the edge in the middle indicates the geometry of vertices and edges of the Petersen graph. The elements corresponding to the nodes from the left to the right on the diagram P_3^3 are called points, lines, triangles and planes, respectively. The residue in g of a point is the P^3-geometry g(Mat22) of the Mathieu group of degree 22 and the residue of a plane is the P^3-geometry g(Alt7) of the alternating group of degree 7. The geometries g(Mat22) and g(Alt7) possess 3-fold covers g(3Mat22) and g(3Alt7) which are known to be universal. In this paper we show that g is simply connected and construct a geometry g ̃ which possesses a 2-covering onto g. The automorphism group of g ̃ is of the form 323McL; the residues of a point and a plane are isomorphic to g(3Mat22) and g(3Alt7), respectively. Moreover, we reduce the classification problem of all flag-transitive P_n^m-geometries with n, m ≥ 3 to the calculation of the universal cover of g ̃.
dc.language.iso en
dc.relation.ispartofseries Mathematical proceedings of the Cambridge philosophical society
dc.rights © 2000 Cambridge University Press. This paper was published in Mathematical Proceedings of the Cambridge Philosophical Society and is made available as an electronic reprint (preprint) with permission of Cambridge University Press. The paper can be found at the publisher’s official URL: [http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=37705]. One print or electronic copy may be made for personal use only. Systematic or multiple reproduction, distribution to multiple locations via electronic or other means, duplication of any material in this paper for a fee or for commercial purposes, or modification of the content of the paper is prohibited and is subject to penalties under law.
dc.subject DRNTU::Science::Mathematics::Applied mathematics
dc.title A characterization of the Petersen-type geometry of the McLaughlin group
dc.type Journal Article
dc.contributor.school School of Physical and Mathematical Sciences
dc.identifier.openurl http://journals.cambridge.org/action/displayAbstract?fromPage=online&aid=37705
dc.description.version Published version

Files in this item

Files Size Format View
24. A character ... f the McLaughlin group.pdf 487.0Kb PDF View/Open

This item appears in the following Collection(s)

Show simple item record

Statistics

Total views

All Items Views
A characterization of the Petersen-type geometry of the McLaughlin group 391

Total downloads

All Bitstreams Views
24. A characterization of the Petersen-type geometry of the McLaughlin group.pdf 143

Top country downloads

Country Code Views
United States of America 69
Singapore 21
China 15
Japan 6
Unknown Country 3

Top city downloads

city Views
Mountain View 45
Singapore 20
Redwood City 4
Seattle 3
Southampton 2

Downloads / month

  2014-09 2014-10 2014-11 total
24. A characterization of the Petersen-type geometry of the McLaughlin group.pdf 0 0 3 3